Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Does higher levels of indirect component persistently in bilirubin indicate likelihood of Gilbert's syndrome?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
"Bilirubin 2.5, direct . 8. CBC normal , liver tests normal , ultra sound normal . Excellent health. Does this sound like Gilbert's ?"I have read that only indirect bilirubin is high in Gilbert's , where mine is high in indirect at 1.7,but also high with direct at .8 Optional Information: Person's Gender: Male Person's Age: 34
Posted Wed, 25 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 14 hours later
Brief Answer: Wait and watch policy is safe enough. Detailed Answer: Hi, Thanks for writing in. If your bilirubin persistently showed higher levels of indirect component then there is a likelihood of Gilbert's syndrome. You can confirm it by a few ways. 1. Persistently higher bilirubin levels on fasting. 2, DNA testing for enzyme defects. 3. Phenobarbitol testing leading to lowering of bilirubin levels. However as you are asymptomatic you do not require any treatment at this moment of time. Another promising thing is that your liver enzymes and USG are also normal. The only word of caution is to curtail the use of paracetamol as the incidence of toxicity is a bit high in such individuals. I hope this answers your query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor